MAUDE Adverse Event Report: SYNTHES GMBH DOUBLE AIR HOSE, 3M, FOR AIR PEN DRIVE; MOTOR, DRILL, PNEUMATIC

SYNTHES GMBH DOUBLE AIR HOSE, 3M, FOR AIR PEN DRIVE; MOTOR, DRILL, PNEUMATIC
Catalog Number 05.001.083
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H.10.Additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure it was observed that while using the air pen drive device motor, the hose burst at the point where it connects to the handpiece.To provide a prompt solution, a competitor¿s motor was immediately given to the specialist, allowing the surgery to be successfully completed.It was reported that there was no delay in the procedure due to the event.There were no reports of injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: h4: the device manufacture date was reported as unknown on the initial report.Please note that the date of manufacture has been updated accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: the actual device was not returned for evaluation; however, a photo was received for review.Quality engineering evaluated the photo received and the failure described by the customer was confirmed.The received photo was reviewed and compared to a known good unit.It was found that the device failed visual inspection due to the wall coupling being detached from the inner and outer hose.Based on the provided photo it shows that the wall coupling detached from the inner and outer hose.At this stage of the investigation the cause for the found defect is improper handling by the user, based on the provided information.Furthermore, the investigation is only based on the provided photo, further assessment will be performed if the device is received.

Brand Name
DOUBLE AIR HOSE, 3M, FOR AIR PEN DRIVE
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
elba bello
eimattstrasse 3
oberdorf 04436
SZ   04436
9083863534
MDR Report Key23585747
Report Number8030965-2025-11556
Device Sequence Number18467668
Product Code HBB
UDI-Device Identifier07611819831520
UDI-Public(01)07611819831520
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K093361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.083
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer11/28/2025
12/15/2025
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/01/2025
12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale